Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 168, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2019, 6:04 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2019, 6:04 PM MDT (00:04 UTC)
- Expired
- Jul 27, 2019, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 8 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:19 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 27, 3:19 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 319 PM MDT Sat Jul 27 2019 .SHORT TERM...(This evening through Sunday) Issued at 319 PM MDT Sat Jul 27 2019 Currently... Per sat pic imgy, short wave was located over west central CO at 2 pm. An enhanced area of convection was associated with this short wave moving towards the central mountain region (Sawatch Range) of Colorado. Elsewhere over the region storms were scattered across the San Juans and more isolated activity over the higher terrain. Over the plains it was mostly sunny and dry although cumulus were noted along a weak trough axis from Kim the La Junta. Isolated storms were noted over the Spanish Peaks region and Pikes Peak region. Temps were warm with readings mainly in the 80s to a few mid 90s. Rest of Today and Tonight... Shortwave over western Colorado early this afternoon will continue to move east and move across the higher terrain this afternoon and will move out onto the plains by early evening. Given the current track of the short wave and enhanced convection associated with it, the Sawatch range may see the brunt of the thunderstorm activity, and the Chalk Bluff region in and around Mt Princeton may need to be watched carefully. Most of the storms over the mountains will end by early evening as drier air advects in aloft. Storms on the plains will likely stay together and form a broken line of convection as they move across the plains this evening. Best coverage will be north of US50. A few of the storms will be on the stronger side with gusty winds, small hail and periods of heavy rain. Tomorrow... With much drier air moving in and heights rising over the region, we should see less thunderstorm coverage over the region than we have seen in the last several days. However we will still have some remnant lower level moisture over the region, and expect generally scattered showers and storms over the Southern Sangres and Raton Mesa region, with more isolated activity elsewhere. Temperature tomorrow should be similar to todays max temps with U80s to M90s across the plains and 70s and around 80 over the higher terrain. .LONG TERM...(Sunday night through Saturday) Issued at 319 PM MDT Sat Jul 27 2019 The story through the extended period remains the upper ridge of high pressure that will persist across the region. Starting out over the Four Corners, it is expected to gradually slide to the east through mid-week, then retreat back to the west towards the weekend. Moisture trapped under the high will repeatedly be recycled each day, but the positioning of the high will dictate whether additional moisture gets drawn up into the state as well as the resulting maximum temperature each day. Sunday night through Monday...The high will be positioned over the Four Corners through Monday, with minimal convection expected over the mts Sunday evening. Scattered showers and thunderstorms will develop once again Monday afternoon over the higher terrain, with convection likely over the peaks. Little activity is forecast to move into the plains. Look for low temps around 50F for the high valleys and around 60F for the plains Sun night, then highs in the upper 70s to mid 80s for the high valleys on Mon, and mid 80s to mid 90s for the plains. Tuesday through Thursday...The center of the high slides east along the NM and CO border to the OK and TX Panhandles through midweek, with a great chance for pcpn over the higher terrain and I-25 corridor as more moisture gets drawn up into the western half of the state. Convection will spread east to the plains as well for Wed and Thu. This will also be the hottest period of the extended, with highs in the 80s for the high valleys, and in the 90s to near 100F for the plains. Friday and Saturday...The ridge starts to slide back towards the west for the weekend, still providing for likely convection over the mts and high valleys each aftn and eve. Temps are forecast to drop slightly, with highs around 80F for the high valleys, and mid 80s to mid 90s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 319 PM MDT Sat Jul 27 2019 Afternoon storm likely today at all 3 taf sites, KPUB, KALS and KCOS. Gusty winds likely with the storm outflows. Otherwise VFR. Storm coverage tomorrow afternoon will be much less than today. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jul 27, 11:29 AM MDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1129 AM MDT Sat Jul 27 2019 COZ058>089-093>099-281730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1129 AM MDT Sat Jul 27 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop over the mountains by early this afternoon which presents the risk for flash flooding over the Spring, Junkins, and Hayden Pass burn scars. Most of the storms over the higher terrain should significantly decrease by 7 pm this evening. The storms that develop over the mountains will form a line of thunderstorms over the eastern plains as they move across the lower elevations early this evening. The main risks will be wind gusts up to 50 mph, isolated small hail, locally heavy rainfall, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms will be found over the mountains, high valleys and southern portions of the plains on Sunday. Monday through Friday there should be scattered to numerous thunderstorms over the mountains and high valleys, and scattered storms along the I-25 corridor. Isolated to scattered storms will be possible over the far southeast plains, Wednesday through Friday. The main storm risks will be lightning and gusty outflow winds, with some stronger storms possibly producing small hail. There will also be the risk of burn scar flash flooding each day, if heavy rain moves over the Spring, Junkins or Hayden Pass burn scars. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains and over the lower elevations this afternoon and this evening. Hodanish
In the hours before
Special weather statement, Jul 27, 4:50 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 450 PM MDT Sat Jul 27 2019 COZ076-077-081-083-272315- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO-Northwestern Fremont County Above 8500Ft CO- 450 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL 515 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm over Royal Gorge, or 26 miles northeast of Hayden Pass Burn Scar, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Florence, Royal Gorge, Canon City and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3841 10541 3858 10543 3864 10505 3839 10503 TIME...MOT...LOC 2249Z 265DEG 18KT 3848 10533 BL
Special weather statement, Jul 27, 5:12 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 512 PM MDT Sat Jul 27 2019 COZ079-083-086-272345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 512 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 545 PM MDT... At 512 PM MDT, Doppler radar was tracking a strong thunderstorm near Florence, or 12 miles north of Junkins Burn Scar, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Florence, Penrose and Wetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3823 10520 3837 10521 3842 10487 3823 10485 TIME...MOT...LOC 2312Z 265DEG 18KT 3832 10512 BL
Special weather statement, Jul 27, 5:18 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Pueblo CO 518 PM MDT Sat Jul 27 2019 COZ083-085-086-272345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 518 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...SOUTHERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 545 PM MDT... At 517 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 21 miles north of Junkins Burn Scar, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Florence, Penrose and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3838 10516 3852 10517 3859 10485 3838 10481 TIME...MOT...LOC 2317Z 266DEG 21KT 3844 10507 BL
Special weather statement, Jul 27, 5:27 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 527 PM MDT Sat Jul 27 2019 COZ079-086-280000- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- 527 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL 600 PM MDT... At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Pueblo Reservoir, or 12 miles east of Junkins Burn Scar, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pueblo Reservoir. LAT...LON 3808 10492 3819 10501 3829 10476 3814 10467 TIME...MOT...LOC 2326Z 236DEG 12KT 3817 10488 BL
Special weather statement, Jul 27, 5:31 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 531 PM MDT Sat Jul 27 2019 COZ083-085-086-280000- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 531 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 600 PM MDT... At 530 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles west of Pinon to 6 miles northwest of Pueblo Reservoir. Movement was east at 30 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Pinon and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3855 10445 3816 10457 3831 10502 3858 10494 TIME...MOT...LOC 2330Z 283DEG 28KT 3852 10480 3831 10486 BL
Special weather statement, Jul 27, 5:56 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Sat Jul 27 2019
COZ085-086-089-280030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
556 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 630 PM
MDT...
At 556 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pinon to Blende. Movement was
east at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pueblo, Fountain, Boone, Avondale, Pueblo West, Pueblo Depot, Pinon,
Blende and Hanover.
LAT...LON 3852 10405 3852 10398 3812 10407 3831 10481
3858 10475 3858 10405
TIME...MOT...LOC 2356Z 277DEG 35KT 3849 10450 3826 10455
BLThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:12 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jul 27, 6:44 PM MDT | Special Weather Statement | PUB | Bent, Crowley | 46 min |
| Jul 27, 6:46 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| Jul 27, 6:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 48 min |
| Jul 27, 7:18 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Jul 27, 7:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 27, 7:44 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.